Alert archive / Wisconsin / Frost Advisories in 2020

Frost Advisory 3, NWS Green Bay, WI

May 30, 202015 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at May 30, 2020, 1:44 PM CDT for 15 counties in Wisconsin. It took effect at May 31, 2020, 12:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 30, 2020, 1:44 PM CDT (18:44 UTC)
In effect from
May 31, 2020, 12:00 AM CDT
Expired
May 31, 2020, 8:00 AM CDT
In force
8 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 101 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2020-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2020-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

536 
WWUS73 KGRB 301844
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
144 PM CDT Sat May 30 2020

WIZ005-010>013-018>021-030-031-035>037-045-073-074-310245-
/O.NEW.KGRB.FR.Y.0003.200531T0500Z-200531T1300Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood-
Portage-Waupaca-Waushara-Southern Marinette County-
Southern Oconto County-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, 
Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, 
Mountain, Lakewood, Townsend, Wausau, Shawano, Marshfield, 
Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, 
Clintonville, Redgranite, Wautoma, Harmony, Peshtigo, 
Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet,
Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee
144 PM CDT Sat May 30 2020

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
SUNDAY...

* WHAT...Near freezing temperatures are expected. Lows will range
  from 30 to 35 degrees across northern Wisconsin, and from 33 to
  38 degrees across central and northeast Wisconsin. 

* WHERE...Portions of central, north central and northeast
  Wisconsin away from the bay shore.

* WHEN...From midnight tonight to 8 AM CDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect sensitive plants from the cold.

&&

$$
2 follow-up statements
516 
WWUS73 KGRB 310218
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
918 PM CDT Sat May 30 2020

WIZ005-010>013-018>021-030-031-035>037-045-073-074-311030-
/O.CON.KGRB.FR.Y.0003.200531T0500Z-200531T1300Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood-
Portage-Waupaca-Waushara-Southern Marinette County-
Southern Oconto County-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, 
Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, 
Mountain, Lakewood, Townsend, Wausau, Shawano, Marshfield, 
Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, 
Clintonville, Redgranite, Wautoma, Harmony, Peshtigo, 
Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet,
Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee
918 PM CDT Sat May 30 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT SUNDAY...

* WHAT...Near freezing temperatures are expected. Lows will range
  from 28 to 34 degrees across northern Wisconsin, and from 33 to
  37 degrees across central and northeast Wisconsin.

* WHERE...Portions of central, north central and northeast 
  Wisconsin away from the bay shore.

* WHEN...From midnight tonight to 8 AM CDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect sensitive plants from the cold.

&&

$$

Kurimski
367 
WWUS73 KGRB 311030
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
530 AM CDT Sun May 31 2020

WIZ005-010>013-018>021-030-031-035>037-045-073-074-311300-
/O.CON.KGRB.FR.Y.0003.000000T0000Z-200531T1300Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood-
Portage-Waupaca-Waushara-Southern Marinette County-
Southern Oconto County-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, 
Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, 
Mountain, Lakewood, Townsend, Wausau, Shawano, Marshfield, 
Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, 
Clintonville, Redgranite, Wautoma, Harmony, Peshtigo, 
Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet,
Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee
530 AM CDT Sun May 31 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Near freezing temperatures are expected. Temperatures
  this morning range from 30 to 35 degrees across northern 
  Wisconsin, and from 34 to 38 degrees across central and 
  northeast Wisconsin.

* WHERE...Portions of central, north central and northeast 
  Wisconsin away from the bay shore.

* WHEN...From midnight tonight to 8 AM CDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 30, 12:21 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 30, 12:21 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1221 PM CDT Sat May 30 2020

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Sunday
Issued at 427 AM CDT Sat May 30 2020

Continued quiet and comfortable weather expected to continue through
the weekend. River levels will continue to be elevated with a few
rivers expected to reach minor flood stage.

Today: A shortwave is expected to brush through the area this
morning into early this afternoon, which may lead to a few
sprinkles or light rain showers. Most locations should stay dry
once again as overall moisture looks to be limited. Otherwise,
expect partly cloudy skies to develop today. The aforementioned
shortwave will shift east of the area this afternoon as dry high
pressure builds across the area. High temperatures are forecast to
be in the upper 50s to low 60s.

Tonight: The high pressure center is expected to be centered
overhead tonight with precipitable water values dropping to around
50 percent of normal. The dry air mass, clearing skies and fairly
calm wind will allow for ideal radiational cooling to occur. With
that in mind, leaned toward cooler guidance for overnight lows.
Temperatures may drop into the lower to mid 30s across central/north-
central WI, while much of the rest of the area sees lows in the
upper 30s to low 40s. A Frost Advisory will likely be needed across
portions of central/north-central WI, but will not issue until the
day shift per coordination with surrounding offices.

Sunday: The surface ridge will linger across the area as northwest
flow aloft remains in place on the western side of the upper-level
trough. This will allow for deeper afternoon mixing to occur across
much of the area. The drier air aloft will likely mix down to the
surface during the afternoon hours, allowing RH values to drop.
Winds will be fairly light and spring green-up has occurred across
much of the area, so the overall fire weather threat shouldn't be
too much of an issue. Temperatures are expected to warm into the
upper 60s to around 70 across much of northeast Wisconsin under
mostly sunny skies.

.LONG TERM...Sunday Night Through Friday
Issued at 427 AM CDT Sat May 30 2020

A broad high pressure ridge aloft over the nation's midsection
will carry an upper level disturbance through Wisconsin on Monday,
which will bring a quick shot of precipitation. The ridge will
flatten out by mid-week and zonal flow across the northern half
of the U.S. will draw another disturbance through the region late
Tuesday night. This second system could produce significant
thunderstorm development with strong wind potential. Yet more
thunderstorms are then possible later in the week as upper-level
ridging fails to push far enough north into the Great Lakes
region to block the parade of shortwaves.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1221 PM CDT Sat May 30 2020

VFR flight conditions are expected through the TAF period ending
at 18Z Sunday. Scattered to broken clouds with bases ranging from
4000 to 6000 feet will continue across northeast Wisconsin this
afternoon, and then dissipate this evening. Winds will also gust
up to 20 kts this afternoon, and then become variable around 5
kts this evening.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Cooley
LONG TERM......ML
AVIATION.......KLJ
Hazardous weather outlook, May 30, 4:10 AM CDT, 9 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
410 AM CDT Sat May 30 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-310915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
410 AM CDT Sat May 30 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Runoff from recent rainfall will cause rivers and streams to rise
through the weekend. The Embarrass River at Embarrass will be
above flood stage. The Wolf River at Shiocton is forecast to rise
above flood stage today and tonight.

Areas of frost are expected across north-central and far northeast
Wisconsin late tonight into early Sunday morning. A frost
advisory will likely be needed for some locations.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Areas of frost are expected across north-central and far northeast
Wisconsin into early Sunday morning. A frost advisory will likely
be needed for some locations.

Runoff from recent rainfall will cause rivers and streams to rise
through the rest of the weekend. The Embarrass River at Embarrass
will be continue to be above flood stage into early next week.
The Wolf River at Shiocton is forecast to remain above flood
stage for much of next week.

There is a chance of thunderstorms at times from Monday night
through the end of the week. It is too early to determine whether
any of these storms could become severe.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any flooding to the National
Weather Service in Green Bay.

LMZ521-522-541>543-310915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
410 AM CDT Sat May 30 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms could pose a hazard to boaters at times next week.

Cooley/ML

Nearby

Frost Advisories in Wisconsin, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.